Functiones et Approximatio Commentarii Mathematici

Jacobi-type sums with an explicit evaluation modulo prime powers

Badria Alsulmi, Vincent Pigno, and Christopher Pinner

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We show that for Dirichlet characters $\chi_1,\ldots ,\chi_s$ mod $p^m$ the sum $$ \mathop{\sum_{x_1=1}^{p^m} \dots \sum_{x_s=1}^{p^m}}_{ A_1x_1^{k_1}+\dots+ A_sx_s^{k_s}\equiv B \text{ mod } p^m}\chi_1(x_1)\cdots \chi_s(x_s), $$ has a simple evaluation when $m$ is sufficiently large.

Article information

Source
Funct. Approx. Comment. Math., Volume 56, Number 1 (2017), 49-60.

Dates
First available in Project Euclid: 27 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.facm/1485486017

Digital Object Identifier
doi:10.7169/facm/1590

Mathematical Reviews number (MathSciNet)
MR3629010

Zentralblatt MATH identifier
06864145

Subjects
Primary: 11L10: Jacobsthal and Brewer sums; other complete character sums 11L40: Estimates on character sums
Secondary: 11L03: Trigonometric and exponential sums, general 11L05: Gauss and Kloosterman sums; generalizations

Keywords
character sums Gauss sums Jacobi sums

Citation

Alsulmi, Badria; Pigno, Vincent; Pinner, Christopher. Jacobi-type sums with an explicit evaluation modulo prime powers. Funct. Approx. Comment. Math. 56 (2017), no. 1, 49--60. doi:10.7169/facm/1590. https://projecteuclid.org/euclid.facm/1485486017


Export citation

References

  • B.C. Berndt, R.J. Evans, and K.S. Williams, Gauss and Jacobi Sums, Canadian Math. Soc. series of monographs and advanced texts, vol. 21, Wiley, New York 1998.
  • T. Cochrane and Z. Zheng, Pure and mixed exponential sums, Acta Arith. 91 (1999), no. 3, 249–278.
  • M. Long, V. Pigno, and C. Pinner, Evaluating Prime Power Gauss and Jacobi Sums, arXiv:1410.6179 [math.NT].
  • I. Niven, H.S. Zuckerman, and H. L. Montgomery, An Introduction to The Theory of Numbers, 5th edition, John Wiley & Sons, Inc. 1991.
  • V. Pigno and C. Pinner, Binomial Character Sums Modulo Prime Powers, J. Théor. Nombres Bordeaux 28 (2016), no. 1, 39–53.
  • W. Zhang and T. Wang, A note on the Dirichlet characters of polynomials, Math. Slovaca 64 (2014), no. 2, 301–310.
  • W. Zhang and W. Yao, A note on the Dirichlet characters of polynomials, Acta Arith. 115 (2004), no. 3, 225–229.
  • W. Zhang and Z. Xu, On the Dirichlet characters of polynomials in several variables, Acta Arith. 121 (2006), no. 2, 117–124.